MAUDE Adverse Event Report: MASIMO - 40 PARKER O3 REGIONAL OXIMETER MODULE

MASIMO - 40 PARKER O3 REGIONAL OXIMETER MODULE
Model Number 24667
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to obtain the product.The product has not been returned to masimo to allow an analysis to be performed.If the product is returned for evaluation or new information is obtained, a follow up report will be submitted.
 
Event or Problem Description
The customer reported accuracy issues with the device.No patient impact or consequences were reported.Per the customer: 2 hrs in surgery: perfusion start and cooling down, gradually declining values.After 1 hr selective cerebral perfusion both sides of brain temp 36.9.22 mins later selective brain perfusion stopped.Then the delta between l and r increases to 15-20% left 18% right 33%.Eeg very low activity/almost absent (burst suppression (psi 0-1), medical management adjusted accordingly.It was expected that rso2 would increase with low brain activity due lower o2 consumption.Because that didn¿t happen, the brain perfusion was increased from 650 ml/min 750ml/min.Values remained the same.Blood gas showed normal pao2 levels, high saturation 98%.Next step was rbc was given and co2 was increased on heart lung machine to optimize oxygenation of the brain.None of these interventions had effect on the values of o3.Temp during this was around 26 degrees.O3 l sensor replaced by new one, caused short increase of 7% but dropped to 18% soon after.Invos connected instead of o3, showed values of around 50% with small delta between left and right.Left was changed back to o3, with increasing of the temp.The values increased to 50%, at the end of the procedure were down to 41% again (baseline).
 
Additional Manufacturer Narrative
Additional manufacturing narrative: other, other text: the returned device was evaluated.External visual inspection showed no damage.The module was placed in the test fixture and measurements were obtainable on one of the two channels.The obtained measurements were continuous with cable and connector manipulation and the recorded values were consistent with a known good module.Internal inspection showed contaminant on the female mating pin of the module.The customer complaint was not duplicated; however, the presence of the contaminant is a possible root cause of the reported complaint.A service history record review reveals that this unit was in the field for over five (5) months with no previous reported issues related to this reported event.
 
Event or Problem Description
The customer reported accuracy issues with the device.No patient impact or consequences were reported.Per the customer: 2hrs in surgery: perfusion start and cooling down, gradually declining values.After 1 hr selective cerebral perfusion both sides of brain temp 36.9.22 mins later selective brain perfusion stopped.Then the delta between l and r increases to 15-20% left 18% right 33%.Eeg very low activity/almost absent (burst suppression (psi 0-1), medical management adjusted accordingly.It was expected that rso2 would increase with low brain activity due lower o2 consumption.Because that didn¿t happen, the brain perfusion was increased from 650 ml/min 750ml/min.Values remained the same.Blood gas showed normal pao2 levels, high saturation 98%.Next step was rbc was given and co2 was increased on heart lung machine to optimize oxygenation of the brain.None of these interventions had effect on the values of o3.Temp during this was around 26 degrees.O3 l sensor replaced by new one, caused short increase of 7% but dropped to 18% soon after.Invos connected instead of o3, showed values of around 50% with small delta between left and right.Left was changed back to o3, with increasing of the temp.The values increased to 50%, at the end of the procedure were down to 41% again (baseline).

Brand Name
O3 REGIONAL OXIMETER MODULE
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key8453374
Report Number2031172-2019-00147
Device Sequence Number10823021
Product Code MUD
UDI-Device Identifier00843997010771
UDI-Public00843997010771
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K160526
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24667
Device Catalogue Number9637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
O3 ADULT SENSOR
Patient Age76 YR